Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 26, 2007, 2:25 PM CDT for LaSalle County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 2:25 PM CDT (19:25 UTC)
- Expired
- May 26, 2007, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:20 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 26, 1:20 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 120 PM CDT SAT MAY 26 2007 .DISCUSSION... 351 AM CDT MAIN FOCUS REMAINS ON SHRA/TSRA CHANCES THROUGH HOLIDAY WEEKEND. MID/UPPER LVL CIRCULATION HIGHLY EVIDENT IN EARLY MORNING WATER VAPOR IMAGERY OVER NRN PLAINS...WITH SERIES OF WEAKER MORE ILL-DEFINED S/WV LIFTING FROM CNTRL PLAINS TO WESTERN/NORTHERN LAKES. BLUE RIVER WI PROFILER TIME/HEIGHT DISPLAY INDICATES LLVL SOUTHERLY FLOW 30-40 KTS JUST BLO 850 HPA OVER LAST FEW HRS...WITH AREA OF ELEVATED SHRA/TSRA OCCURRING ACROSS MUCH OF NWRN 1/2 OF CWA. APPEARS SOME DECREASE/VEERING IN LLVL FLOW AT BLUE RIVER LAST 2 HRS SUGGESTING MINOR S/WV PASSING THRU...AND THIS TREND SEEMS TO BE PICKED UP BY 06Z WRF/NAM WITH DCRSG/VRG 850 HPA FLOW 09-12Z. THUS SUSPECT WE MAY SEE A DECREASE IN ELEVATED CONVECTIVE ACTIVITY NXT SVRL HOURS. HOWEVER...WEAK BUT SUSTAINED LLVL WAA OVER SHALLOW BAROCLINIC BOUNDARY MAY CONTINUE TO RESULT IN MORE WIDELY SCT SHRA/TSRA DVLPMNT THIS MORNING. AS NRN PLAINS UPPER LVL LOW LIFTS SLOWLY MOVES ACROSS UPPER MIDWEST THIS AFTN...WARM FRONT CURRENTLY STRETCHING ACROSS CNTRL IA/IL/IN PROGGED TO LIFT NORTH ACROSS FCST AREA AND ACROSS WI/LK MICH BY EVENING. WRF/NAM FCST SOUNDINGS IN WARM SECTOR...WITH SFC DWPTS IN LOW 60S...SUGGEST WEAKLY CAPPED ENVIRONMENT WITH MLCAPE VALUES IN 400-600 J/KG RANGE BY 21Z. WEAK LLVL CONVERGENCE AND FAIRLY EXTENSIVE CLOUD COVER EXPECTED TO BE LIMITING FACTORS IN DEGREE OF DESTABILIZATION...THOUGH APPEARS WEAK S/WV LIFTING NE FROM EASTERN OK TO LIFT THIS WAY DURG AFTN HOURS. THUS SHRA/TSRA THREAT XPCTD TO REMAIN THRU AFTN HOURS. NOTE THAT SPC HAS REMOVED AREA FROM SLGT RISK TODAY GIVEN WEAK INSTABILITY AND LOCATION SOUTH OF DEEPER STRONG WESTERLY FLOW. BETTER LLVL FORCING ARRIVES LATER TONIGHT AS SFC COLD FRONT SLIDES INTO FCST AREA WITH SFC LOW PASSING NORTH OF LAKE SUPERIOR INTO ONTARIO...THUS POPS MAINTAINED TONIGHT AND INTO SUNDAY AS FRONT SLIDES ACROSS CWA. NORTHWESTERN CWA EXPECTED TO DRY OUT SUN AFTN AS COOLER/DRIER AND MORE STABLE AIR ARRIVES...THOUGH WILL MAINTAIN POPS ACROSS SRN HALF OF CWA AS FRONT CONTINUES TO SINK SLOWLY SOUTH THOUGH SUNDAY EVENING. ACCOUNTING FOR CONSIDERABLE CLOUDS...SFC TRAJECTORIES/950 HPA TEMPS SUGGEST TEMPS NEAR 80 FAR SOUTH TODAY...WHILE LOWER 70S NORTH EXCEPT WHERE ESE FLOW NEAR IL LAKE SHORE TO LIMIT TO 60S. HAVE BOOSTED TEMPS A FEW DEGS TONIGHT IN MOIST PREFRONTAL LLVL REGIME...AND ADJUSTED TEMPS ESPECIALLY NRN IN NEAR LAKE MICH SUN WHERE FROPA AND N FLOW TO COOL THOSE AREAS. MORE LAKE INFLUENCE MON AS ENE ANTICYCLONIC FLOW EASES ACROSS CWA SO NRN AREAS COOLER ESPECIALLY NEAR LM. NO BIG CHANGES EXTENDED PORTION ATTM...AS MODELS CONTINUE TO SHOW FRONT LIFTING BACK NORTH MONDAY NIGHT/TUESDAY. RATZER && .AVIATION DISCUSSION REGARDING 18Z TAFS... MAIN CONCERN THIS AFTERNOON IS WITH CONVECTION DVLPGIN VCTY OF WARM FRONT. SFC ANALYSIS PLACES THE WARM FRONTAL BOUNDARY FROM JUST S OF MLI-NR JOT-GYY-JUST N OF SBN. MOST CONCENTRATED AREA OF SHWRS/TSTMS WILL BE N OF THIS LN...ACROSS NWRN AND N CNTRL IL...INTO THE N SUBURBS OF CHICAGO. SATLT IMAGERY AND LIGHTNING DATA SHOW FRESH CONVECTION POPPING UP IN A LN FROM NERN MO...NR IRK-NWRN IL BTWN MIL AND GBG. THIS LINE WILL CONTNUE TO DVLP NEWD ACROSS NRN PORTION OF TERMINAL AREA THRU MID AFTN. AS WARM FRONT LIFTS N OF AREA BY ABOUT 00Z...CONVECTION WILL BCM MORE ISOLD-SCT IN COVERAGE SO WILL GO TO VCTS AFT WARM FROPA. MORE ORGANIZED SHWRS/TSTMS LIKELY AGAIN LATE THIS EVENING AND OVERNIGHT AS LOW PRES MOVES EWD WELL TO N OF AREA...RESULTING IN COLD FROPA FROM W-E ACROSS RGN AFT 06Z. WINDS WILL BE GENLY ARND 5 KTS AHD OF WRM FRONT ERLY THIS AFTN...THEN INCRS A BIT TO NR 10 KTS. WIND DIR...TO SHIFT FROM SSELY AHD OF WARM FRONT...TO SSLWY BY LATE THIS AFTN...THEN VEERING INTO W AFT COLD FROPA AFT 06Z. CIGS/VIS WILL BE HIGHLY VRBL ALG/AHD OF WARM FRONT WITH IFR CONDS IN PCPN AREAS...LIFTING TO MVFR/OCNL VFR BHD FRONT. MERZLOCK && .MARINE DISCUSSION REGARDING 3 PM FORECAST... A LOW PRESSURE OVER NORTHWESTERN MINNESOTA WILL MOVE NORTH OF LAKE SUPERIOR...TO EASTERN ONTARIO BY SUNDAY EVENING. A COLD FRONT TRAILING SOUTHWARD FROM THIS LOW WILL MOVE ACROSS LAKE MICHIGAN AFTER MIDNIGHT...PASSING OFF TO THE EAST OF THE LAKE BY SUNDAY MORNING. A HIGH PRESSURE RIDGE WILL THEN BUILD EASTWARD ACROSS THE WESTERN GREAT LAKES REGION BY SUNDAY NIGHT...MOVING EASTWARD TO THE EASTERN LAKES BY MONDAY EVENING AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN PLAINS. WINDS WILL GENERALLY REMAIN IN FORCE 1 RANGE THROUGH MONDAY/MONDAY NIGHT EXCEPT A FEW HOURS OF WINDS NEAR 20 KNOTS IMMEDIATELY FOLLOWING FRONTAL PASSAGE TONIGHT. COLD STABLE CONDITIONS NEAR THE LAKE SURFACE COMBINED WILL KEEP WAVES GENERALLY BELOW 4 FT THROUGH THE NEXT SEVERAL DAYS. PERIODIC SHOWERS AND THUNDERSTORMS WILL OCCUR UNTIL THE COLD FRONT CROSSES THE LAKE LATE TONIGHT...FOLLOWED BY A BREAK IN PRECIPITATION. MERZLOCK && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, May 26, 4:30 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT SAT MAY 26 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-262130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT SAT MAY 26 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE OUTLOOK AREA. SCATTERED THUNDERSTORMS WILL AFFECT MAINLY NORTHERN PORTIONS OF THE OUTLOOK AREA DURING THE EARLY MORNING HOURS...ESPECIALLY THOSE AREAS ALONG AND NORTH OF INTERSTATE 88 IN NORTHERN ILLINOIS. WHILE NO SEVERE THUNDERSTORMS ARE EXPECTED...CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATER THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA...AS A WARM FRONT MOVES NORTH ACROSS THE AREA AND AN UPPER DISTURBANCE LIFTS NORTHEAST FROM THE SOUTHERN PLAINS. AGAIN...NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY MORNING...AND ACROSS MAINLY SOUTHERN PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80 SUNDAY AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED. PERIODIC CHANCES OF THUNDERSTORM CHANCES WILL PERSIST FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-262130- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT SAT MAY 26 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT SOUTHERN LAKE MICHIGAN EARLY THIS MORNING...WITH THUNDERSTORMS AGAIN BECOMING LIKELY THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH WEDNESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:50 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 40 min |
| May 26, 3:13 PM CDT | Tornado Warning | LOT | Grundy, Kendall | 32 min |
| May 26, 3:41 PM CDT | Tornado Warning | LOT | Grundy, Will | 49 min |
| May 26, 4:29 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 26 min |
| May 26, 4:36 PM CDT | Special Marine Warning | LOT | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.